Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 213, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2006, 10:04 PM EDT for Towns County, Union County, Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2006, 10:04 PM EDT (02:04 UTC)
- Expired
- May 20, 2006, 10:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Towns County, GA, Union County, GA
The radar
The Greer radar (KGSP), 145 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 10:35 PM EDT | HAIL 1.75 | 9 W Blairsville, GA | |
| May 20, 10:45 PM EDT | HAIL 0.75 | Blairsville, GA | THREE FEW TREES DOWN, ONE ON U.S. HIGHWAY 129 AND PAT HARALSON ROAD. |
| May 20, 10:50 PM EDT | HAIL 1.75 | Alexanders Mill, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 9:04 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2905 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 210207
SVRFFC
GAC281-291-210245-
/O.NEW.KFFC.SV.W.0213.060521T0204Z-060521T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 PM EDT SAT MAY 20 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN NORTH CENTRAL GEORGIA
TOWNS COUNTY IN NORTHEAST GEORGIA
* UNTIL 1045 PM EDT
* AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NORTHWEST OF IVY LOG TO NORTH OF YOUNG
HARRIS...AND MOVING SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEWNER...BLAIRSVILLE...ALEXANDERS MILL...HIAWASSEE...YOUNG HARRIS...
PRESLEY AND IVY LOG.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3487 8367 3481 8366 3479 8369 3479 8380
3486 8411 3496 8411 3498 8413 3498 8363
3494 8358
$$1 follow-up statement
000
WWUS52 KFFC 210221
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 PM EDT SAT MAY 20 2006
GAC281-291-210245-
/O.CON.KFFC.SV.W.0213.000000T0000Z-060521T0245Z/
UNION GA-TOWNS GA-
1020 PM EDT SAT MAY 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR TOWNS AND NORTHERN UNION COUNTIES...
AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS EXTENDED
FROM NEAR HIAWASSEE TO ABOUT 10 MILES NORTHWEST OF BLAIRSVILLE...AND
MOVING SOUTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNG
HARRIS...PRESLEY AND BRASSTOWN BALD MOUNTAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY
MORNING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3487 8367 3481 8366 3479 8369 3479 8380
3486 8411 3496 8411 3498 8413 3498 8363
3494 8358
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:30 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 20, 6:30 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT SAT MAY 20 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) SURFACE BOUNDARY STRETCHING ACROSS TENNESSEE INTO NORTH CAROLINA WILL BE THE MAIN FOCUS FOR SHOWER/THUNDERSTORM DEVELOPMENT OVER THE COUNTY WARNING AREA THROUGH THE SHORT TERM PERIOD. LATEST RUN OF MODELS SHOW BOUNDARY DIPPING INTO EXTREME NORTH GEORGIA OVERNIGHT...THEN MEANDERING SOMEWHERE ACROSS NORTH GEORGIA INTO MONDAY BEFORE DRIFTING SOUTH INTO CENTRAL GEORGIA LATE MONDAY/MONDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS SOUTHEAST FROM THE GREAT LAKES REGION. NORTHWEST UPPER FLOW TO CONTINUE WITH SERIES OF WEAK IMPULSES ROTATING THROUGH...ENHANCING THE THREAT FOR PRECIP ESPECIALLY ACROSS NORTH GEORGIA. WILL CONTINUE CHANCE POPS ACROSS THE NORTH TONIGHT (MAINLY DURING THE EVENING)...BEST CHANCE EXTREME NORTH. GENERALLY A REPEAT SUNDAY INTO MONDAY WITH BOUNDARY IN THE AREA...SLIGHT CHANCE TO CHANCE POPS NORTH WITH BEST CHANCE OVER EXTREME NORTHERN COUNTIES. .LONG TERM...(TUESDAY THROUGH SATURDAY) LATEST GFS RUN SHOW FRONTAL BOUNDARY JUST SOUTH OF THE COUNTY WARNING AREA TUESDAY INTO WEDNESDAY WITH DEEPER MOISTURE OVER THE CAROLINAS AND SOUTH GEORGIA. MAY BE ABLE TO GO WITH A DRY FORECAST DURING THIS PERIOD...BUT MODELS HINT AT DEEPER MOISTURE STARTING TO SPREAD BACK INTO THE AREA WEDNESDAY NIGHT/THURSDAY AS FRONTAL BOUNDARY BEGINS TO LIFT BACK TO THE NORTH. CHANCE OF PRECIP LOOKS TO CONTINUE FRIDAY INTO SATURDAY MAINLY ACROSS THE NORTH AS BOUNDARY MEANDERS ACROSS TENNESSEE INTO THE CAROLINAS. TEMPS DURING THE PERIOD LOOK TO BE AROUND OR SLIGHTLY ABOVE NORMAL. && .AVIATION... SYNOPTIC PATTERN REMAINS UNCHANGED. UPPER LOW REMAINS ANCHORED OVER THE NE U.S. WITH FREQUENT SHORT WAVES ROTATING AROUND THE UPPER LOW ACROSS THE TN/OH VALLEY AND INTO THE SE U.S. ONE SHORT WAVE ROTATING THROUGH THE AREA NOW. A WEAK SFC BOUNDARY HAS ALSO DRIFTED INTO N GA...BUT IS ABOUT AS FAR SOUTH AS IT WILL GO. THIS WILL CONTINUE TO SERVE AS A FOCUSING MECHANISM FOR CONVECTIVE ACTIVITY FOR THE NEXT COUPLE OF DAYS. IT APPEARS THAT MOST OF THE SHRA/TSRA ACTIVITY WILL REMAIN ALONG/N OF THIS BOUNDARY...GENERALLY NORTH OF A RMG-VPC-AHN LINE THROUGH MONDAY. THUS...EXPECT ACTIVITY TO REMAIN WELL NORTH OF TAF SITES...WITH THE POSSIBLE EXCEPTION OF AHN. THEREFORE...MOSTLY VFR CONDITIONS TO PREVAIL THROUGH TAF VALID PERIOD. CEILINGS... LOWER-LEVELS WILL REMAIN FAIRLY DRY THROUGH TAF VALID PERIOD. PERIODS OF MID/HIGH CLOUDS CAN BE EXPECTED AS TSRA DEBRIS DRIFTS SE ACROSS THE AREA. MOST OF THIS WILL BE CONFINED TO AREAS NORTH OF I-20. PLAN ON VFR CIGS FOR ALL TAF SITES THIS VALID PERIOD. VISIBILITY... RADIATIONAL FOG BECOMES A SLIGHTLY GREATER CONCERN TONIGHT AS DEWPOINTS HAVE CREPT INTO THE 60S. HOWEVER...T-TD SPREADS SHOULD REMAIN IN THE 3-4 DEGREE RANGE OR BETTER FOR MOST AREAS AT MIN TEMP TIME. MAY NEED TO INTRODUCE MVFR FOG FOR MCN AND AHN...ESPECIALLY AHN NEAREST RAIN ACTIVITY TODAY...BUT THIS WOULD BE THE WORST CONDITION. NOT EXPECTING ANY FOG FOR ATL. WX... EXPECT SHRA/TSRA ACTIVITY TO REMAIN N OF ATL THIS TAF VALID PERIOD. MAY NEED TO CONSIDER MENTION OF VCTS FOR AHN THIS EVENING. OTHERWISE...NO MENTION OF WX AT TAF SITES THIS VALID PERIOD. WIND... WINDS REMAIN WEST THROUGH TAF VALID PERIOD. SUNDAY LOOKS LIKE YET ANOTHER WINDY DAY AS PATTERN REMAINS UNCHANGED WITH SFC BOUNDARY LINGERING JUST NORTH OF THE AREA. SPEEDS 5-10KTS OVERNIGHT...10-15KTS WITH GUSTS TO 20KTS SUN 15Z-22Z. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 66 88 65 84 / 20 20 20 10 ATHENS 63 90 64 87 / 20 20 20 20 GAINESVILLE 63 86 62 83 / 30 30 20 30 ROME 63 89 61 86 / 30 30 30 30 COLUMBUS 67 93 64 91 / 5 10 5 5 MACON 63 95 62 91 / 5 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE && 49/19
Hazardous weather outlook, May 20, 11:00 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT MAY 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210900- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1100 AM EDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA LATE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A STATIONARY FRONT WILL MEANDER AROUND THE FAR NORTH GEORGIA... SOUTH TENNESSEE AND WESTERN CAROLINA AREA THROUGH TONIGHT. HIGH PRESSURE WILL CONTINUE OVER THE GULF OF MEXICO. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE NORTH OF CARROLLTON TO ATHENS....LATE THIS AFTERNOON AND TONIGHT. HOWEVER...A FEW THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF NORTH GEORGIA THIS MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF NORTH GEORGIA SOUTH OF CARROLLTON TO ATHENS TONIGHT. .DISCUSSION... THE AIRMASS OVER FAR NORTH GEORGIA WILL BECOME UNSTABLE LATER TODAY WITH CAPES INCREASING IN THE 2000 TO 3000 RANGE WITH LIFTED INDICES OF MINUS 4 TO MINUS 6. THIS INSTABILITY ALONG WITH A STATIONARY FRONT IN THE AREA WILL GIVE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP OR MOVE INTO THE AREA FROM TENNESSEE AND NORTH ALABAMA. THE LIMITING FACTOR WILL BE MOISTURE WITH DEW POINTS SOUTH OF THE FRONT IN THE UPPER 50S TO LOWER 60S.. .OTHER HAZARDS... GUSTY WINDS AND DRY FUEL MOISTURES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS OVER MUCH OF NORTH AND CENTRAL GEORGIA TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTH GEORGIA LATE THIS AFTERNOON OR EVENING. TDP
In the hours before
Special weather statement, May 20, 9:25 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 925 PM EDT SAT MAY 20 2006 GAZ021-210200- 925 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 45 MPH WINDS IN EASTERN CHEROKEE COUNTY UNTIL 1000 PM EDT... AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NELSON...AND MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS EASTERN CHEROKEE COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE INCLUDE BALL GROUND AND FREE HOME. ALSO...BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 20, 9:29 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 929 PM EDT SAT MAY 20 2006 GAZ009-210200- 929 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND40 MPH WINDS IN TOWNS COUNTY UNTIL 1000 PM EDT... AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM ALEXANDERS MILL TO NORTHWEST OF TATE CITY...MOVING SOUTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TOWNS COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YOUNG HARRIS...HIAWASSEE...CHATUGE LAKE AND MACEDONIA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 20, 9:43 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 943 PM EDT SAT MAY 20 2006 GAZ023-210215- 943 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 45 MPH WINDS IN HALL COUNTY UNTIL 1015 PM EDT... AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MURRAYVILLE...AND MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS MAINLY CENTRAL HALL COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GAINESVILLE AND WESTSIDE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 20, 9:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 PM EDT SAT MAY 20 2006 GAZ022-210215- 950 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND 45 MPH WINDS IN FORSYTH COUNTY UNTIL 1015 PM EDT... AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MATT...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES SOUTHEAST ACROSS FORSYTH COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COAL MOUNTAIN...AND CUMMING. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 20, 9:58 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 958 PM EDT SAT MAY 20 2006 GAZ001>004-210245- 958 PM EDT SAT MAY 20 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 1045 PM EDT... AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM NORTHWEST OF TRENTON TO NEAR ROCK SPRING...MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLOUDLAND CANYON STATE PARK... CHICKAMAUGA...NOBLE...FORT OGLETHORPE AND DALTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 20, 10:03 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL MINERAL BLUFF 34.92N 84.28W
05/20/2006 E0.75 INCH FANNIN GA PUBLIC
0315 PM HAIL 6 ENE HIAWASSEE 34.98N 83.66W
05/20/2006 E1.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND AT TWO DIFFERENT LOCATIONS FROM
TITUS TO SCATAWAY ROAD JUST WEST OF TITUS...BOTH
LOCATIONS JUST NORTH OF U.S. HIGHWAY 76.
0355 PM HAIL 4 WNW EPWORTH 34.97N 84.45W
05/20/2006 E1.25 INCH FANNIN GA PUBLIC
HAIL IN THE MOBILE AREA.
0407 PM HAIL EPWORTH 34.95N 84.39W
05/20/2006 E1.75 INCH FANNIN GA PUBLIC
0411 PM HAIL 3 N BLUE RIDGE 34.91N 84.33W
05/20/2006 E1.00 INCH FANNIN GA PUBLIC
HAILED FOR TEN MINUTES IN THE GRAVLEY GAP AREA.
0435 PM HAIL 3 N YOUNG HARRIS 34.98N 83.85W
05/20/2006 E0.25 INCH TOWNS GA PUBLIC
HAIL COVERED THE GROUND ON GEORGIA HIGHWAY 66 NORTH OF
YOUNG HARRIS.
0440 PM HAIL YOUNG HARRIS 34.93N 83.85W
05/20/2006 E0.75 INCH TOWNS GA PUBLIC
0448 PM HAIL HIAWASSEE 34.95N 83.75W
05/20/2006 E1.00 INCH TOWNS GA PUBLIC
0450 PM HAIL 4 E CHATSWORTH 34.78N 84.71W
05/20/2006 E1.75 INCH MURRAY GA PARK/FOREST SRVC
HAIL FELL FOR 10 MINUTES.
0453 PM HAIL SUCHES 34.69N 84.02W
05/20/2006 E0.88 INCH UNION GA PUBLIC
0455 PM HAIL ELLIJAY 34.69N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL FOR 10 MINUTES.
0500 PM HAIL 1 S BLUE RIDGE 34.85N 84.33W
05/20/2006 E0.75 INCH FANNIN GA PUBLIC
0500 PM HAIL 1 N ELLIJAY 34.71N 84.48W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
HAIL COVERED THE GROUND.
0510 PM HAIL 1 E ELLIJAY 34.69N 84.47W
05/20/2006 E1.75 INCH GILMER GA PUBLIC
LARGE AMOUNT OF PENNY-SIZED HAIL AND SOME GOLF BALL-SIZED
HAIL.
0517 PM HAIL CARTECAY 34.63N 84.38W
05/20/2006 E2.75 INCH GILMER GA EMERGENCY MNGR
EXTENSIVE PERIOD OF GOLF BALL TO BASEBALL-SIZED HAIL.
0520 PM HAIL CARTECAY 34.63N 84.38W
05/20/2006 E2.75 INCH GILMER GA PUBLIC
0540 PM HAIL 9 WSW DAHLONEGA 34.49N 84.13W
05/20/2006 E1.00 INCH LUMPKIN GA PARK/FOREST SRVC
0730 PM HAIL 1 N BLUE RIDGE 34.88N 84.33W
05/20/2006 E1.75 INCH FANNIN GA PUBLIC
0740 PM HAIL MORGANTON 34.87N 84.24W
05/20/2006 E0.75 INCH FANNIN GA PUBLIC
HAIL FELL FOR EIGHT MINUTES.
0828 PM HAIL CHATSWORTH 34.78N 84.78W
05/20/2006 E0.75 INCH MURRAY GA PUBLIC
&&
RABThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:01 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 44 min |
| May 20, 8:21 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin | 39 min |
| May 20, 8:30 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 49 min |
| May 20, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Pickens | 51 min |
| May 20, 9:23 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin | 24 min |
| May 20, 10:36 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 24 min |
| May 20, 10:40 PM EDT | Red Flag Warning | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 34 more | 20 hr |
| May 20, 11:05 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 25 min |
| May 20, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 33 min |
| May 20, 11:33 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 27 min |
| May 20, 11:38 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.